MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided we are unable to determine to what extent, if any, the xenmatrix graft may have caused or contributed to the patient's reported staph infection.As reported approximately six years post implant the patient was diagnosed with a staph (b)(6) infection, which can typically be acquired during hospital stays / visits.Additionally, medical implants are not frequently the cause of these types of recurrent infections but rather a vantage point that the bacteria use.Infection is listed in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be obtained, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
It was reported that on (b)(6) 2011 the patient was implanted with a bard xenmatrix graft.The graft was place in a clean procedure.As reported approximately six years later the patient developed a (b)(6) infection, which has recurred three times.On (b)(6) 2018 a revision procedure was performed with excision of the fascia, scar tissue and explant of potential bio mesh remnant (xenmatrix graft).The contact reports the culture came back positive for staff infection.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8041118
Report Number1213643-2018-03867
Device Sequence Number13778593
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2013
Device Catalogue Number1161015
Device Lot NumberHUVCBL30
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR